Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 10, 2020, 8:01 PM CST for Clarke County, Alabama. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2020, 8:01 PM CST (02:01 UTC)
- Expired
- Feb 10, 2020, 8:45 PM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clarke County, AL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 8:22 PM CST | TSTM WND DMG | 1 Sse Peacock, AL | TREE BLOCKING NORTHBOUND LANES OF HIGHWAY 43 JUST NORTH OF CLARKE PREP SCHOOL. |
| Feb 10, 8:22 PM CST | TSTM WND DMG | 4 Wnw Allen, AL | TREES DOWN AT 2600 ALLEN WALKER ROAD, BLOCKING THE ROAD. |
| Feb 10, 8:23 PM CST | TSTM WND DMG | 2 Se Grove Hill, AL | TREE FELL ON A MOBILE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WUUS54 KMOB 110201
SVRMOB
ALC025-110245-
/O.NEW.KMOB.SV.W.0028.200211T0201Z-200211T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
801 PM CST Mon Feb 10 2020
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Clarke County in southwestern Alabama...
* Until 845 PM CST.
* At 800 PM CST, severe thunderstorms were located along a line
extending from 4 miles west of Fulton to 9 miles southwest of Grove
Hill to near Saint Stephens, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson, Grove Hill, Whatley and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
3152 8762 3150 8761 3135 8778 3133 8792
3136 8789 3141 8791 3137 8794 3138 8795
3142 8791 3144 8793 3150 8791 3156 8802
3158 8802 3164 8808 3169 8796 3184 8782
TIME...MOT...LOC 0200Z 317DEG 11KT 3178 8780 3164 8791 3158 8804
HAIL...<.75IN
WIND...60MPH
$$
Black3 follow-up statements
087
WWUS54 KMOB 110207
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
807 PM CST Mon Feb 10 2020
ALC025-110245-
/O.CON.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
807 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR CENTRAL CLARKE COUNTY...
At 806 PM CST, severe thunderstorms were located along a line
extending from 3 miles southwest of Fulton to 8 miles north of
Jackson to near Saint Stephens, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jackson, Grove Hill, Whatley and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
3152 8762 3150 8761 3135 8778 3133 8792
3136 8789 3141 8791 3137 8794 3138 8795
3142 8791 3144 8793 3150 8791 3156 8802
3158 8802 3164 8808 3169 8796 3184 8782
TIME...MOT...LOC 0206Z 317DEG 11KT 3177 8778 3163 8789 3157 8802
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Black428
WWUS54 KMOB 110220
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
820 PM CST Mon Feb 10 2020
ALC025-110245-
/O.CON.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
820 PM CST Mon Feb 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHEASTERN CLARKE COUNTY...
At 820 PM CST, severe thunderstorms were located along a line
extending from near Grove Hill to 6 miles north of Jackson to near
Leroy, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grove Hill, Whatley and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
3152 8762 3150 8761 3145 8775 3152 8788
3162 8796 3169 8785 3181 8774
TIME...MOT...LOC 0220Z 317DEG 11KT 3174 8775 3160 8786 3154 8799
HAIL...1.00IN
WIND...60MPH
$$
Black475
WWUS54 KMOB 110236
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
836 PM CST Mon Feb 10 2020
ALC025-110246-
/O.EXP.KMOB.SV.W.0028.000000T0000Z-200211T0245Z/
Clarke AL-
836 PM CST Mon Feb 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY
WILL EXPIRE AT 845 PM CST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 3174 8752 3170 8752 3170 8757 3155 8757
3152 8762 3150 8761 3145 8775 3152 8788
3162 8796 3169 8785 3181 8774
TIME...MOT...LOC 0236Z 317DEG 11KT 3171 8771 3157 8782 3151 8795
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 8:00 PM CST, 1 minute earlier.
Area forecast discussion, Feb 10, 8:00 PM CST, 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
800 PM CST Mon Feb 10 2020
.UPDATE...A weak meso-low tracking along a boundary across the
interior section of southwest Alabama continues to support a
strong to severe storm currently in Clarke County and moving
eastward. This storm produced damage across northwest Greene
County earlier this evening. Near-term models continue to agree that
once this storm clears the area, rain coverage will be isolated to
scattered overnight. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.
Dense Fog Advisory until 9 AM CST Tuesday for ALZ263>266.
FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.
Dense Fog Advisory until 9 AM CST Tuesday for FLZ201>206.
MS...None.
GM...Dense Fog Advisory until 6 PM CST Wednesday for GMZ630>636-650-
655.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 10, 3:24 PM CST, 4 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 324 PM CST Mon Feb 10 2020 ALZ051>053-MSZ067-075-076-112130- Choctaw-Washington-Clarke-Wayne-Perry-Greene- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. A limited threat of flooding by excessive rainfall is possible over poor drainage and lower lying areas north of Highway 84. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The potential exists for locally heavy rainfall to produce flooding Tuesday in poor drainage and lower lying areas. Another round of storms Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ263-264-FLZ201-203-205-112130- Mobile Central-Baldwin Central-Escambia Inland-Santa Rosa Inland- Okaloosa Inland- 324 PM CST Mon Feb 10 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Storms to move eastward over the area Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ054>060-261-262-MSZ078-079-112130- Wilcox-Monroe-Conecuh-Butler-Crenshaw-Escambia-Covington- Mobile Inland-Baldwin Inland-Stone-George- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. Areas of fog develop tonight and could become locally dense, especially closer to the coast. Visibilities reduced to a half mile or less will bring hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of fog redevelops Tuesday night could become locally dense. Visibilities reduced to a half mile or less will bring hazardous driving conditions. Storms to move eastward over the area Wednesday night could be locally severe. The primary hazard in any storms that may become severe Wednesday night will be damaging winds. Forecasters cannot entirely rule out the occurrence of a tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-112130- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 324 PM CST Mon Feb 10 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-112130- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 324 PM CST Mon Feb 10 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST WEDNESDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Dense Fog Advisory. Moderate to strong southerly winds Wednesday will become a strong northerly Thursday. Combined with building seas, hazard conditions for small craft are possible Wednesday into Saturday. GMZ670-675-112130- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 324 PM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Moderate to strong southerly winds Wednesday will become a strong northerly Thursday. Combined with building seas, hazard conditions for small craft are possible Wednesday into Saturday.
In the hours before
Special weather statement, Feb 10, 6:39 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
639 PM CST Mon Feb 10 2020
ALZ051-052-MSZ067-110115-
Choctaw AL-Washington AL-Wayne MS-
639 PM CST Mon Feb 10 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL CHOCTAW...NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE
COUNTIES UNTIL 715 PM CST...
At 638 PM CST, the strong thunderstorm was located near Buckatunna,
or 13 miles west of Chatom, moving northeast at 50 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Millry and Buckatunna.
LAT...LON 3174 8817 3167 8808 3166 8808 3166 8809
3164 8809 3162 8807 3160 8808 3159 8806
3158 8806 3145 8853 3158 8858
TIME...MOT...LOC 0038Z 247DEG 44KT 3154 8847Local storm report, Feb 10, 7:18 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
718 PM CST MON FEB 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 NNW PIAVE 31.42N 88.76W
02/10/2020 GREENE MS PUBLIC
DAMAGE TO TREES AND A COUPLE OF HOUSES ON
PIAVE CHURCH ROAD BETWEEN UNION ROAD AND
HIGHWAY 63. POSSIBLE TORNADO.
&&
JCSpecial weather statement, Feb 10, 7:45 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 PM CST Mon Feb 10 2020
ALZ052-053-055-110215-
Clarke AL-Monroe AL-Washington AL-
745 PM CST Mon Feb 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MONROE...NORTHERN WASHINGTON AND CENTRAL
CLARKE COUNTIES UNTIL 815 PM CST...
At 745 PM CST, the strong thunderstorms were located along a line
extending from 8 miles west of Grove Hill to 5 miles west of Saint
Stephens, and moving east at 75 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Monroeville, Jackson, Grove Hill, Saint Stephens, Leroy, Whatley,
Beatrice and Fulton.
LAT...LON 3165 8720 3141 8744 3146 8791 3153 8835
3170 8813 3170 8809 3173 8809 3178 8803
3181 8720
TIME...MOT...LOC 0145Z 263DEG 67KT 3171 8793 3156 8814The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:39 PM CST | Special Weather Statement | MOB | Washington | 36 min |
| Feb 10, 6:47 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 43 min |
| Feb 10, 7:05 PM CST | Tornado Warning | MOB | Clarke, Washington | 25 min |
| Feb 10, 7:28 PM CST | Tornado Warning | MOB | Clarke, Washington | 19 min |
| Feb 10, 7:45 PM CST | Special Weather Statement | MOB | Clarke, Monroe | 30 min |
| Feb 10, 8:35 PM CST | Special Weather Statement | MOB | Monroe | 40 min |
| Feb 10, 8:42 PM CST | Areal Flood Advisory | MOB | Clarke, Wilcox | 2 hr |
| Feb 11, 2:59 PM CST | Dense Fog Advisory | MOB | Baldwin, Covington, Escambia, Mobile | 18 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.